Alert archive / California / Wind Advisories in 2006
Wind Advisory 40, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 31, 2006, 2:54 AM PDT. It took effect at Jul 31, 2006, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2006, 2:54 AM PDT (09:54 UTC)
- In effect from
- Jul 31, 2006, 12:00 PM PDT
- Expired
- Jul 31, 2006, 7:34 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 310954 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PDT MON JUL 31 2006 ...A WINDY DAY ON TAP FOR THE ANTELOPE VALLEY... .A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL WINDS AND WIND GUSTS THIS AFTERNOON. THESE STRONG WINDS WILL LAST INTO THE EVENING BEFORE SUBSIDING. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE ANTELOPE VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE. CAZ059-311600- /O.NEW.KLOX.WI.Y.0040.060731T1900Z-060801T0400Z/ ANTELOPE VALLEY- 254 AM PDT MON JUL 31 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH DURING THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN AND AROUND THE FOOTHILLS OF THE ANTELOPE VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ ASR
3 follow-up statements
000 WWUS76 KLOX 311756 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1056 AM PDT MON JUL 31 2006 ...A WINDY DAY ON TAP FOR THE ANTELOPE VALLEY... .A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL WINDS AND WIND GUSTS THIS AFTERNOON. THESE STRONG WINDS WILL LAST INTO THE EVENING BEFORE SUBSIDING. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE ANTELOPE VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE. CAZ059-010000- /O.CON.KLOX.WI.Y.0040.060731T1900Z-060801T0400Z/ ANTELOPE VALLEY- 1056 AM PDT MON JUL 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH DURING THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN AND AROUND THE FOOTHILLS OF THE ANTELOPE VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ WOFFORD
000 WWUS76 KLOX 312350 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 PM PDT MON JUL 31 2006 ...A VERY WINDY EVENING FOR THE ANTELOPE VALLEY... .A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL WINDS AND WIND GUSTS THROUGH THE EVENING BEFORE SUBSIDING. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE ANTELOPE VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE. CAZ059-010400- /O.CON.KLOX.WI.Y.0040.000000T0000Z-060801T0400Z/ ANTELOPE VALLEY- 450 PM PDT MON JUL 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH STRONGEST WINDS IN AND AROUND THE FOOTHILLS OF THE ANTELOPE VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ MOYER
000 WWUS76 KLOX 010234 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 734 PM PDT MON JUL 31 2006 CAZ059-010345- /O.CAN.KLOX.WI.Y.0040.000000T0000Z-060801T0400Z/ ANTELOPE VALLEY- 734 PM PDT MON JUL 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY SINCE WINDS HAVE LOWERED BELOW ADVISORY LEVELS. HOWEVER...SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS AROUND 40 MPH CAN BE EXPECTED OVERNIGHT. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 30, 11:10 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 11:10 PM PDT, 3 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1110 PM PDT SUN JUL 30 2006 .SHORT TERM (TON-WED)...NOT MUCH TO ADD FROM PREVIOUS SHIFT AND GOING FORECAST. THE DEEP MOIST LAYER APPEARS TO HAVE DROPPED SLIGHTLY...TO MAYBE UNDER 5500 FEET. THE UPPER LEVEL TROUGH APPROACHING FROM THE NORTHWEST LOOKS LIKE IT WILL PROVIDE ENOUGH DRYING NORTH OF POINT CONCEPTION TO KEEP THE CLOUD TOPS A LITTLE LOWER UP THERE OVERNIGHT. OTHERWISE...EXPECT SIMILAR CONDITIONS TO LAST NIGHT SOUTH OF POINT CONCEPTION WITH A GENERALLY CLOUDY SKY AND PATCHY FOG AND DRIZZLE...ESPECIALLY IN THE MOUNTAINS BELOW 6000 FEET. THE WIND BLOWING ACROSS THE ANTELOPE VALLEY HAS DIMINISHED BELOW ADVISORY LEVEL...BUT WILL STILL REMAIN BREEZY AND LOCALLY GUSTY OVERNIGHT. MINOR UPDATES TO THE FORECAST WERE JUST RELEASED. ...FROM PREVIOUS DISCUSSION... ASIDE FROM THE SLIGHTLY INCREASED COVERAGE OF THE DRIZZLE MONDAY MORNING WE EXPECT VERY LITTLE CHANGE ACROSS OUR AREA FROM TODAY. AS NORTHWEST FLOW INCREASES NORTH OF PT CONCEPTION AND COOL AIR FROM THE TROF MOVES IN FROM THE NORTH, THE MARINE LYR ALONG THE CENTRAL COAST MAY START TO MIX OUT. HARD TO SAY HOW FAR SOUTH THIS CLEARING WILL TAKE PLACE, BUT BASED ON THE RATHER SHORT DURATION OF THE NORTHWEST WINDS IT MAY NOT EVEN EXTEND SOUTH OF SLO COUNTY. DUE TO THIS UNCERTAINTY WILL LEAVE CLOUD FORECAST FOR THAT AREA ALONE FOR NOW AND WILL ADJUST LATER IF IT APPEARS CLEARING WILL MAKE IT FURTHER SOUTH. I DONT THINK THE IMPACT OF THE TROF WILL EXTEND SOUTH OF PT CONCEPTION SO MARINE LYR WILL LIKELY REMAIN IN TACT, AT LEAST THROUGH MID WEEK. WITH NORTHWEST WINDS RETURNING TO THE COASTAL WATERS, UPWELLING OF DEEPER AND COLDER OCEAN WATER SHOULD DROP SSTS AT LEAST 3-5 DEGREES OVER THE NEXT COUPLE OF DAYS, WITH THIS COOLER WATER MOVING SOUTH THROUGH MID WEEK. AS A RESULT, EXPECT OVERNIGHT LOWS TO RETURN TO MORE NORMAL LEVELS OVER THE NEXT FEW DAYS. .LONG TERM (THU-SUN)...WITH THE LONG WAVE TROF ALONG THE WEST COAST LINGERING THROUGH THE WEEKEND WE EXPECT LITTLE CHANGE IN THE WEATHER ACROSS SO CAL. EXTENDED MOS GUIDANCE INDICATES SEVERAL DEGREES OF WARMING AT THE END OF THE WEEK, BUT THIS SEEMS OVERDONE GIVEN THE PATTERN. A COUPLE DEGREES OF WARMING SEEMS REASONABLE AS THE MARINE LYR SHRINKS BEHIND THE TROF PASSAGE. A DRY WEST TO SOUTHWEST FLOW WILL PREVAIL KEEPING CONVECTION WELL EAST OF THE STATE THROUGH THE PERIOD. && .AVIATION... THE MOIST LAYER REMAINS DEEP NEAR 060 FT TONIGHT WITH WEAK INVERSIONS THROUGHOUT. EXPECTING MULTIPLE CLOUD LAYERS TO DEVELOP AS A RESULT. WITH AN UPPER LEVEL TROF MOVING IN...CIGS SHOULD CLEAR OUT A TAD EARLIER THAN ON SUNDAY ALONG THE COAST. STILL WINDY IN THE ANTELOPE VALLEY. KLAX ALREADY SEEING THE MULTIPLE CLOUD LAYERS WITHIN THE INVERSION...AND WILL SEE IFR CIGS DEVELOP BY 08Z WITH CLEARING EXPECTED IN THE AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOYER/WOFFORD AVIATION...JM/ASR
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN JUL 30 2006 CAZ034>041-044>047-051>054-059-087-088-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY LOCAL WIND GUSTS OF 45 TO 50 MPH WILL OCCUR TODAY IN THE MOUNTAINS AND DESERTS...MOSTLY ON EXPOSED RIDGELINES. THESE WINDS COULD ALSO STIR UP SOME AREAS OF BLOWING DUST. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.